Alert archive / Florida / Coastal Flood Statements in 2015

Coastal Flood Statement 15, NWS Key West, FL

October 25, 2015Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Oct 25, 2015, 4:16 AM EDT for Monroe County, Florida. It took effect at Oct 25, 2015, 5:00 AM EDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Oct 25, 2015, 4:16 AM EDT (08:16 UTC)
In effect from
Oct 25, 2015, 5:00 AM EDT
Expired
Oct 30, 2015, 6:00 AM EDT
In force
5 days
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2015-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2015-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WHUS42 KKEY 250816
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
416 AM EDT SUN OCT 25 2015

FLZ076>078-260300-
/O.NEW.KKEY.CF.S.0015.151025T0900Z-151026T0300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
416 AM EDT SUN OCT 25 2015

...MINOR COASTAL FLOODING LIKELY TODAY INTO TONIGHT...

* COASTAL FLOODING...MINOR COASTAL FLOODING IS LIKELY IN SOME BAYSIDE
  COMMUNITIES OF THE UPPER KEYS. MINOR COASTAL FLOODING IS POSSIBLE
  IN THE MIDDLE AND LOWER KEYS. WATER LEVELS WILL AVERAGE AROUND
  THREE QUARTERS OF A FOOT TO ONE FOOT ABOVE PREDICTED TIDES.

* TIMING...MINOR COASTAL FLOODING IS LIKELY IN SOME BAYSIDE
  COMMUNITIES OF THE UPPER KEYS TODAY INTO TONIGHT. MINOR COASTAL
  FLOODING IS POSSIBLE IN THE MIDDLE AND LOWER KEYS NEAR THE TIME OF
  THE HIGHER HIGH TIDE THIS EVENING INTO EARLY TONIGHT...ROUGHLY FROM
  AROUND 700 PM UNTIL ABOUT 1100 PM.

* IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE
  LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND
  SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED.

$$
BS
7 follow-up statements
389 
WHUS42 KKEY 251804
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
204 PM EDT SUN OCT 25 2015

FLZ076>078-261000-
/O.EXT.KKEY.CF.S.0015.000000T0000Z-151026T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
204 PM EDT SUN OCT 25 2015

...MINOR COASTAL FLOODING LIKELY TONIGHT...

* COASTAL FLOODING...MINOR COASTAL FLOODING IS LIKELY IN SOME 
  BAYSIDE COMMUNITIES OF THE UPPER KEYS. MINOR COASTAL FLOODING 
  IS POSSIBLE IN THE MIDDLE AND LOWER KEYS. WATER LEVELS WILL 
  AVERAGE AROUND THREE QUARTERS OF A FOOT TO ONE FOOT ABOVE 
  PREDICTED TIDES. 

* TIMING...MINOR COASTAL FLOODING IS LIKELY IN SOME BAYSIDE
  COMMUNITIES OF THE UPPER KEYS TONIGHT. MINOR COASTAL FLOODING IS
  POSSIBLE IN THE MIDDLE AND LOWER KEYS NEAR THE TIME OF THE HIGHER
  HIGH TIDE TONIGHT.

* IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE 
  LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...
  AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

$$
APA
375 
WHUS42 KKEY 260821
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
421 AM EDT MON OCT 26 2015

FLZ076>078-270300-
/O.EXT.KKEY.CF.S.0015.000000T0000Z-151027T0300Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
421 AM EDT MON OCT 26 2015

...MINOR COASTAL FLOODING LIKELY TODAY INTO TONIGHT...

* COASTAL FLOODING...MINOR COASTAL FLOODING IS LIKELY IN SOME BAYSIDE
  COMMUNITIES OF THE UPPER KEYS. MINOR COASTAL FLOODING IS POSSIBLE
  IN THE MIDDLE AND LOWER KEYS. WATER LEVELS WILL AVERAGE AROUND
  THREE QUARTERS OF A FOOT TO ONE FOOT ABOVE PREDICTED TIDES.

* TIMING...MINOR COASTAL FLOODING IS LIKELY IN SOME BAYSIDE
  COMMUNITIES OF THE UPPER KEYS TOADY INTO TONIGHT. MINOR COASTAL
  FLOODING IS POSSIBLE IN THE MIDDLE AND LOWER KEYS NEAR THE TIME OF
  THE HIGHER HIGH TIDE THIS EVENING INTO EARLY TONIGHT...ROUGHLY FROM
  AROUND 700 PM UNTIL ABOUT 1100 PM. 

* IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE
  LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND
  SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED.

$$
BS
487 
WHUS42 KKEY 261806
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
206 PM EDT MON OCT 26 2015

FLZ076>078-271000-
/O.EXT.KKEY.CF.S.0015.000000T0000Z-151027T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
206 PM EDT MON OCT 26 2015

...MINOR COASTAL FLOODING LIKELY TONIGHT...

* COASTAL FLOODING...MINOR COASTAL FLOODING IS LIKELY IN SOME 
  BAYSIDE COMMUNITIES OF THE UPPER KEYS. MINOR COASTAL FLOODING 
  IS POSSIBLE IN THE MIDDLE AND LOWER KEYS. WATER LEVELS WILL 
  AVERAGE AROUND THREE QUARTERS OF A FOOT TO ONE FOOT ABOVE 
  PREDICTED TIDES. 

* TIMING...MINOR COASTAL FLOODING IS LIKELY IN SOME BAYSIDE
  COMMUNITIES OF THE UPPER KEYS TONIGHT. COASTAL FLOODING IS LIKELY
  IN THE MIDDLE AND LOWER KEYS NEAR THE TIME OF THE HIGHER HIGH TIDE
  ROUGHLY FROM 700 PM UNTIL ABOUT 1100 PM.

* IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE 
  LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...
  AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

$$

APA
700 
WHUS42 KKEY 271000
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT TUE OCT 27 2015

FLZ076>078-281000-
/O.EXT.KKEY.CF.S.0015.000000T0000Z-151028T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
600 AM EDT TUE OCT 27 2015

...MINOR COASTAL FLOODING OF LOW-LYING AREAS AT HIGH TIDE...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN
  COMBINATION WITH FULL MOON SPRING TIDES WILL LEAD TO MINOR COASTAL
  FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS...MAINLY DURING THE
  HIGHER HIGH TIDE THIS EVENING.

* TIMING...WATER LEVELS WILL PEAK DURING THE HIGHER HIGH TIDE BETWEEN
  ABOUT 900 PM AND 100 AM TONIGHT.

* IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE
  LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND
  SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED.

$$

KASPER
477 
WHUS42 KKEY 271816
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
216 PM EDT TUE OCT 27 2015

FLZ076>078-281000-
/O.CON.KKEY.CF.S.0015.000000T0000Z-151028T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
216 PM EDT TUE OCT 27 2015

...COASTAL FLOODING OF LOW-LYING AREAS AT HIGH TIDE...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN 
  COMBINATION WITH FULL MOON SPRING TIDES WILL LEAD TO MINOR 
  COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS... 
  MAINLY DURING THE HIGHER HIGH TIDE THIS EVENING. 

* TIMING...WATER LEVELS WILL PEAK DURING THE HIGHER HIGH TIDE 
  BETWEEN ABOUT 900 PM AND 100 AM TONIGHT. 

* IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE 
  LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... 
  AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

$$

APA
000 
WHUS42 KKEY 281000
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT WED OCT 28 2015

FLZ076>078-291000-
/O.EXT.KKEY.CF.S.0015.000000T0000Z-151029T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
600 AM EDT WED OCT 28 2015

...MINOR COASTAL FLOODING OF LOW-LYING AREAS AT HIGH TIDE...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN
  COMBINATION WITH FULL MOON SPRING TIDES WILL LEAD TO MINOR COASTAL
  FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS...MAINLY DURING
  THE HIGHER HIGH TIDE THIS EVENING.

* TIMING...WATER LEVELS WILL PEAK DURING THE HIGHER HIGH TIDE
  BETWEEN ABOUT 900 PM AND 200 AM TONIGHT.

* IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE 
  LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... 
  AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

$$

KASPER
432 
WHUS42 KKEY 291000
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT THU OCT 29 2015

FLZ076>078-301000-
/O.EXT.KKEY.CF.S.0015.000000T0000Z-151030T1000Z/
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
600 AM EDT THU OCT 29 2015

...MINOR COASTAL FLOODING OF LOW-LYING AREAS AT HIGH TIDE...

* COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS IN
  COMBINATION WITH FULL MOON SPRING TIDES WILL LEAD TO MINOR COASTAL
  FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS...MAINLY DURING
  THE HIGHER HIGH TIDE TONIGHT.

* TIMING...WATER LEVELS WILL PEAK DURING THE HIGHER HIGH TIDE BETWEEN
  ABOUT 1000 PM AND 300 AM TONIGHT.

* IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE 
  LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... 
  AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. 

$$

KASPER

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 25, 2:20 AM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 25, 2:20 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
220 AM EDT SUN OCT 25 2015

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS ISOLATED SHOWERS THROUGHOUT THE FORECAST AREA. SKIES
OVER THE ISLAND CHAIN ARE PARTLY CLOUDY. WINDS OVER LAND ARE EAST TO
SOUTHEAST NEAR 15 MPH. C-MAN WINDS...ON AVERAGE...ARE EAST TO
SOUTHEAST AT 15 TO 20 KNOTS. TEMPERATURES ARE NEAR 80 DEGREES.

.SHORT TERM (TODAY THROUGH TUESDAY)...
A LARGE AREA OF HIGH PRESSURE OVER THE MIDWEST UNITED STATES WILL
MOVE TO THE EAST-NORTHEAST TODAY THROUGH MONDAY NIGHT...BEFORE
ENTERING THE NORTHWEST ATLANTIC OCEAN TUESDAY. A RELATIVELY DRY AIR
MASS FOR THIS TIME OF YEAR WILL REMAIN IN PLACE OVER THE FLORIDA KEYS
TODAY THROUGH AT LEAST TUESDAY. AS A RESULT...NO MORE THAN SLIGHT
CHANCE POPS ARE NEEDED IN THE SHORT TERM PORTION OF THE FORECAST.

MINOR COASTAL FLOODING IS LIKELY IN SOME BAYSIDE COMMUNITIES OF THE
UPPER KEYS TODAY INTO TONIGHT. MINOR COASTAL FLOODING IS POSSIBLE IN
THE MIDDLE AND LOWER KEYS AROUND THE TIME OF THE HIGHER HIGH TIDE
THIS EVENING INTO EARLY TONIGHT...ROUGHLY FROM AROUND 700 PM UNTIL
ABOUT 1100 PM.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
AN ATLANTIC RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS THE
SOUTHEASTERN UNITED STATES TUESDAY NIGHT. THIS RIDGE OF HIGH PRESSURE
WILL RETREAT EASTWARD WEDNESDAY. A TROUGH OF LOW PRESSURE WILL
APPROACH THE FLORIDA KEYS WEDNESDAY NIGHT AND THURSDAY...BEFORE
DISSIPATING THURSDAY NIGHT. AN AREA OF HIGH PRESSURE WILL PROGRESS
EASTWARD ACROSS THE SOUTHEASTERN UNITED STATES FRIDAY THROUGH
SATURDAY. RAIN CHANCES IN THE LONG TERM PORTION OF THE FORECAST WILL
BE HIGHEST WEDNESDAY NIGHT AND THURSDAY AS THE AFOREMENTIONED TROUGH
OF LOW PRESSURE APPROACHES THE FLORIDA KEYS.

&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS THIS MORNING UNTIL WINDS DECREASE AND SEAS SUBSIDE.
NO ADVISORIES EXPECTED THIS AFTERNOON. A SMALL CRAFT ADVISORY MAY BE
REQUIRED FOR THE COASTAL WATERS OF THE GULF OF MEXICO AND ATLANTIC
TONIGHT. NO ADVISORIES EXPECTED MONDAY THROUGH AT LEAST THURSDAY
NIGHT.

&&

.AVIATION...
EXPECT VFR CONDITIONS TO LINGER THROUGH 26/06Z AT BOTH THE KEY WEST
AND MARATHON INTERNATIONAL TERMINALS. FAST MOVING VERY LIGHT AND LOW
TOPPED SHOWERS MAY CROSS EITHER TERMINAL ESPECIALLY DURING THE
NOCTURNAL PERIOD...WITH VERY BRIEF PERIODS OF SLIGHTLY REDUCED
VISIBILITIES...AND MVFR CEILINGS.

&&

.CLIMATE...
ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1903...THE LOW
TEMPERATURE IN KEY WEST WAS 61 DEGREES. THIS SET THE DAILY RECORD FOR
MINIMUM TEMPERATURE MEASURED IN KEY WEST ON OCTOBER 25TH...A RECORD
WHICH STILL STANDS 112 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST
DATE BACK TO 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 86 79 86 78 / 20 10 20 10
MARATHON 86 78 86 78 / 20 10 20 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
     THE FLORIDA STRAITS...GMZ052>055-072>075.

&&

PUBLIC/MARINE.........BS
AVIATION/NOWCASTS.....BWC

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 24, 5:38 AM EDT, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
538 AM EDT SAT OCT 24 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-250945-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
538 AM EDT SAT OCT 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE
STRAITS OF FLORIDA DUE TO SUSTAINED NORTHEAST TO EAST SURFACE WINDS
NEAR 20 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BWC

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:39 PM EDTSmall Craft AdvisoryKEY12 hr

Nearby

Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.